Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Chicago, IL

June 8, 2015Lake County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 8, 2015, 2:38 PM CDT for Lake County, Illinois. It was in force for 37 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 2:38 PM CDT (19:38 UTC)
Expired
Jun 8, 2015, 3:15 PM CDT
In force
37 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lake County, IL

The radar

The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 2:38 PM CDTHAIL 1Lake Villa, ILDEEP LAKE ROAD.
Jun 8, 2:43 PM CDTHAIL 0.75Lindenhurst, ILIN DOWNTOWN. SOCIAL MEDIA.
Jun 8, 2:51 PM CDTHAIL 0.25Lake Villa, ILMONAVILLE ROAD AND ROUTE 59.
Jun 8, 2:51 PM CDTHAIL 1Lake Villa, ILMONAVILLE ROAD AND ROUTE 59.
Jun 8, 2:54 PM CDTHAIL 1.25Zion, ILSOCIAL MEDIA.
Jun 8, 2:55 PM CDTHAIL 1Fox Lake, ILGRANT HIGH SCHOOL.
Jun 8, 3:00 PM CDTHAIL 1Lake Villa, ILSOCIAL MEDIA.
Jun 8, 3:15 PM CDTHAIL 0.5Gurnee, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WUUS53 KLOT 081938
SVRLOT
ILC097-082015-
/O.NEW.KLOT.SV.W.0039.150608T1938Z-150608T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
238 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAKE COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 315 PM CDT

* AT 237 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
  LINDENHURST...OR NEAR VENETIAN VILLAGE...MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  WAUKEGAN...NORTH CHICAGO...GURNEE...ZION...GRAYSLAKE...ROUND
  LAKE...ANTIOCH...BEACH PARK...FOX LAKE...LAKE VILLA...PARK CITY...
  WINTHROP HARBOR...VENETIAN VILLAGE...LONG LAKE...GAGES LAKE...
  PISTAKEE HIGHLANDS...LINDENHURST...LAKEMOOR...WADSWORTH AND VOLO.

INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 1 AND 12.
 I-294 BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES...  
CHAIN O LAKES STATE PARK...COLLEGE OF LAKE COUNTY...LAKE COUNTY
FIELDERS BASEBALL...AND SIX FLAGS GREAT AMERICA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4249 8780 4239 8781 4238 8781 4236 8782
      4237 8782 4233 8783 4234 8820 4249 8820
      4250 8812
TIME...MOT...LOC 1937Z 288DEG 21KT 4243 8800 

HAIL...1.00IN
WIND...<50MPH
 
$$

LENNING
1 follow-up statement
056 
WWUS53 KLOT 081944
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
244 PM CDT MON JUN 8 2015

ILC097-082015-
/O.CON.KLOT.SV.W.0039.000000T0000Z-150608T2015Z/
LAKE IL-
244 PM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN LAKE COUNTY...

AT 240 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WADSWORTH TO NEAR LONG LAKE...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 238 PM...HAIL TO THE SIZE OF 
QUARTERS WAS REPORTED NEAR ANTIOCH AND LAKE VILLA.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WAUKEGAN...NORTH CHICAGO...GURNEE...ZION...GRAYSLAKE...ROUND LAKE...
ANTIOCH...BEACH PARK...FOX LAKE...LAKE VILLA...PARK CITY...WINTHROP
HARBOR...VENETIAN VILLAGE...LONG LAKE...GAGES LAKE...PISTAKEE
HIGHLANDS...LINDENHURST...LAKEMOOR...WADSWORTH AND VOLO.

THIS INCLUDES...  
CHAIN O LAKES STATE PARK...COLLEGE OF LAKE COUNTY...LAKE COUNTY
FIELDERS BASEBALL...AND SIX FLAGS GREAT AMERICA.
 
INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 1 AND 12.
 I-294 BETWEEN MILE MARKERS 1 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4249 8780 4239 8781 4238 8781 4236 8782
      4237 8782 4233 8783 4234 8820 4249 8820
      4250 8812
TIME...MOT...LOC 1940Z 287DEG 19KT 4246 8793 4240 8815 

HAIL...1.00IN
WIND...<50MPH
 
$$

LENNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:30 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 8, 2:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
230 PM CDT MON JUN 8 2015

.UPDATE...
1225 PM CDT

NO MAJOR CHANGES TO GOING FORECAST OTHER THAN TO BUMP POPS INTO
LIKELY CATEGORY THIS AFTERNOON FOR ANTICIPATED SCATTERED SHOWER
AND THUNDERSTORM DEVELOPMENT. 12Z RAOB ANALYSIS SHOWS AREA IN LEFT
EXIT REGION OF IMPRESSIVE 100 KT+ 250 MB JET STREAK STRETCHING
ACROSS THE CENTRAL LAKES...AS WELL AS ENTRANCE REGION OF 70 TO 90
KT JET MAX/SHEARED SHORT WAVE DROPPING SOUTH THROUGH THE UPPER
MIDWEST THAT CAN BE SEEN ON W/V IMAGERY. LATEST VISIBLE SATELLITE
SHOWS AN UPTICK IN CU FORMATION OVER WISCONSIN AND FAR NORTHERN
ILLINOIS LIKELY IN RESPONSE TO UPWARD MOTION FROM APPROACHING UPPER
WAVE.

LOCAL ANALYSIS SHOWS US SOUTH OF A SURFACE TROUGH/SECONDARY COLD
FRONT...WITH DEWPOINTS IN THE 60S SOUTH AND 50S NORTH INTO
WISCONSIN. THERE IS ALSO A SHIFT FROM WEST-SOUTHWEST WINDS OVER
OUR AREA TO NORTHWEST BEHIND THE TROUGH IN WISCONSIN. EXPECTING
THE FORCED UPWARD MOTION FROM THE JET DYNAMICS AND SHORT WAVE AS
WELL AS SOME POOLING/CONVERGENCE ALONG TROUGH AXIS TO FOSTER
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THAT WILL START IN
WISCONSIN AND SLIDE SOUTHEAST THROUGH THE AFTERNOON. SPC
MESOANALYSIS INDICATES 1500 J/KG OF MLCAPE AND IF DEWPOINTS DONT
MIX OUT...COULD SEE THESE VALUES AT LEAST THIS HIGH AT PEAK
HEATING. WITH STEEP LOW LEVEL LAPSE RATES AND COOL 500 MB TEMPS IN
THE MINUS MID TEENS CELSIUS...IN ADDITION TO STRENGTHENING DEEP
LAYER SHEAR AS MID/UPPER SPEED MAX APPROACHES THIS
AFTERNOON...COULD SEE A FEW ORGANIZED STORMS STILL CAPABLE OF
PRODUCING STRONG WIND GUSTS UP TO 60 MPH AND MARGINALLY SEVERE.

HAVE KEPT LOW CHANCE POPS INTO THE EARLY EVENING GIVEN THAT LATE
SUNSET THIS TIME OF YEAR SLOWS DIURNAL STABILIZATION SOME...BUT
ONCE TO DARK...ANY LINGERING SHOWERS SHOULD QUICKLY COME TO AN
END.

RC

&&

.SHORT TERM...
330 AM CDT

THROUGH TUESDAY...

A SURFACE COLD FRONT IS CURRENTLY PUSHING IN ACROSS NORTHERN
ILLINOIS...WITH SOME DRIER AIR FILTERING SOUTH IN ITS WAKE. THE AREA
OF HEAVY RAINFALL HAS MOVED SOUTH OF THE AREA. HOWEVER...A FEW
ISOLATED SHOWERS ARE EXPECTED FOR AREAS MAINLY ALONG AND SOUTH OF I-
80 THROUGH DAYBREAK PRIOR TO THE COLD FRONTAL PASSAGE.
OTHERWISE...FORECAST ATTENTION TURNS TO THE POTENTIAL FOR MORE
CONVECTIVE ACTIVITY THIS AFTERNOON.

A STRONG UPPER LEVEL SPEED MAX IN EXCESS OF 100 KT IS EVIDENT
DIGGING SOUTHWARD ACROSS THE DAKOTAS EARLY THIS MORNING...ALONG THE
NORTHEASTERN PERIPHERY OF A BROAD UPPER LEVEL RIDGE OVER THE
NORTHWESTERN CONUS.  WATER VAPOR IMAGERY EVEN INDICATES A COUPLE OF
SMALLER SCALE SHORT WAVE DISTURBANCES DIGGING SOUTH-SOUTHWESTWARD IN
ASSOCIATION WITH THIS UPPER LEVEL SPEED MAX. THE FIRST IMPULSE IS
LOCATED NEAR KMPX...WITH A SECOND FARTHER UPSTREAM ACROSS EASTERN
NORTH DAKOTA. THESE FEATURES WERE RESPONSIBLE FOR STRONG CONVECTIVE
ACTIVITY YESTERDAY AFTERNOON NEAR THE GRAND FORKS AREA IN NORTH
DAKOTA AND ADJACENT AREAS OF MN...WHERE THERE WERE SEVERAL
MARGINALLY SEVERE HAIL REPORTS.

THIS UPPER LEVEL SPEED MAX...ALONG WITH THE ASSOCIATED MID-LEVEL
IMPULSE...WILL CONTINUE DIGGING SOUTH-SOUTHEASTWARD ACROSS THE UPPER
MISSISSIPPI VALLEY AND INTO THE WESTERN GREAT LAKES REGION THROUGH
THE DAY TODAY. ULTIMATELY LARGE SCALE FORCING FOR ASCENT WILL
INCREASE OVER THE AREA AS THE AREA BECOMES ORIENTED WITHIN THE LEFT
EXIT REGION OF THIS UPPER LEVEL JET MAX. IT APPEARS THIS DISTURBANCE
WILL ARRIVE AT A FAVORABLE DIURNAL TIME TO SUPPORT AT LEAST SOME
SCATTERED CONVECTIVE DEVELOPMENT ACROSS THE AREA IN SPITE OF A DRIER
AIRMASS FILTERS INTO THE AREA THIS MORNING.

SURFACE DEWPOINTS ARE GENERALLY EXPECTED TO RESIDE IN THE MID TO
UPPER 50S OVER THE AREA TODAY...SO ABSOLUTE MOISTURE WILL BE MUCH
LOWER THAN YESTERDAY. HOWEVER...IN SPITE OF THIS...VERY COOL
TEMPERATURES ALOFT (500 MB TEMPERATURES AROUND -15 DEGREES CELSIUS)
ARE EXPECTED TO OVERSPREAD THIS AREA THIS AFTERNOON DURING PEEK
HEATING. THIS SHOULD RESULT IN STEEPING LOW AND MID-LEVEL LAPSE
RATES AS SURFACE TEMPERATURES WARM INTO THE LOWER 80S BY MIDDAY. SO
EVEN THOUGH DEWPOINTS WILL BE FAIRLY LOW...MLCAPE VALUES COULD
STILL TOP 1000 J/KG THIS AFTERNOON. DEEP LAYER SHEAR IS EXPECTED TO
INCREASE BY THIS EVENING...BUT IT APPEARS THE BETTER SHEAR MAY LAG
WEST OF THE AREA DURING THE BEST TIMING OF CONVECTIVE ACTIVITY OVER
THE AREA TODAY. IN SPITE OF THIS...IT STILL APPEARS THAT SOME
STRONGER STORMS COULD DEVELOP WITHIN THIS AIRMASS GIVEN THE STEEP
LAPSE RATES. THEREFORE SOME ISOLATED PULSE TYPE STORMS MAY BE
CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL GIVEN THE LOWER WET BULB
ZERO HEIGHTS. SOME MICROBURSTS ARE ALSO POSSIBLE WITH SOME OF THE
STRONGER CORES THIS AFTERNOON GIVEN THE DRIER BOUNDARY LAYER
CONDITIONS.

IT APPEARS THESE STORMS WILL BEGIN DEVELOPING AROUND MIDDAY ACROSS
SOUTHERN WISCONSIN AS CONVECTIVE TEMPERATURES ARE REACHED...AND AS A
WEAK SURFACE TROUGH MOVES SOUTHWARD. THESE STORMS WILL LIKELY
CONTINUE SOUTHWARD OVER NORTHERN ILLINOIS AND NORTHWESTERN INDIANA
THROUGH THE AFTERNOON.  THE STORMS SHOULD THEN COME TO AN END AREA-
WIDE BY EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND LOSS
OF BETTER UPPER LEVEL SUPPORT.

TUESDAY LOOKS DRY...BUT WARMER AS A THERMAL RIDGE BEGINS TO SHIFT
EASTWARD OVER THE AREA IN ADVANCE OF ANOTHER STORM SYSTEM
TRACKING ACROSS THE UPPER GREAT LAKES AND ONTARIO. TEMPERATURES AT
850 MB ARE PROGGED TO INCREASE INTO THE 15 TO 17 DEGREE C RANGE BY
LATE TUESDAY AFTERNOON...WHILE 925 MB TEMPERATURES END UP AROUND
22 TO 23 DEGREES C. THIS SHOULD SUPPORT MID 80S IN MANY AREAS. THE
ONE EXCEPTION TO THIS MAY END UP BEING AREAS RIGHT ALONG THE
LAKESHORE...WHERE A LAKE BREEZE COULD DEVELOP AND KEEP CONDITIONS
SLIGHTLY COOLER.

KJB

&&

.LONG TERM...

TUESDAY NIGHT THROUGH MONDAY...

230 PM...LOW PRESSURE WILL BE MOVING ACROSS ONTARIO TUESDAY NIGHT
INTO WEDNESDAY WITH A TRAILING COLD FRONT MOVING SOUTH ACROSS THE
WESTERN LAKES TUESDAY NIGHT AND THEN ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA WEDNESDAY AFTERNOON/EVENING...WITH LOW
CONFIDENCE REGARDING FRONTAL TIMING. HOWEVER...EVEN WITH SOME
UNCERTAINTY REGARDING THE FRONT...THE GRADIENT BECOMES WEAK ENOUGH
THAT WINDS WILL LIKELY TURN OFF THE LAKE EITHER WITH A LAKE BREEZE
OR AS A RESULT OF THE FRONT BY MID/LATE AFTERNOON. EITHER WAY...
THIS BOUNDARY WILL LIKELY PROVIDE SUPPORT FOR THUNDERSTORMS AS
TEMPERATURES CLIMB INTO THE UPPER 80S/NEAR 90 WITH DEWPOINTS WELL
IN THE 60S...AND POSSIBLY NEAR 70 IF THEY BEGIN TO POOL AHEAD OF
THE FRONT. ACTIVITY APPEARS TO BE SOMEWHAT DIURNAL AND WOULD
LIKELY DISSIPATE THRU THE EVENING HOURS.

THE FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH OF THE AREA BY THURSDAY
MORNING AND THEN SLOWLY LIFT BACK NORTH AS A WARM FRONT THURSDAY
NIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL SPREAD
BACK ACROSS THE AREA THURSDAY NIGHT AND CONTINUE INTO FRIDAY.
PERIODS OF HEAVY RAIN ARE CERTAINLY POSSIBLE. THE WARM FRONT WILL
THEN TURN BACK SOUTH WITH NORTHEASTERLY WINDS SPREADING BACK
ACROSS THE AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECIP WILL
LIKELY TAPER OFF FROM NORTH TO SOUTH FRIDAY NIGHT BUT FROM THIS
DISTANCE...DIFFICULT TO GET TOO FANCY WITH POPS. POSSIBLE FOR FOG
TO DEVELOP FRIDAY NIGHT INTO SATURDAY ALONG THE LAKE FRONT.

THE PATTERN REPEATS AGAIN WITH THE FRONTAL BOUNDARY LIFTING BACK
NORTH SATURDAY NIGHT INTO SUNDAY MORNING. THERE COULD BE A PERIOD
OF SHOWERS/THUNDERSTORMS AS THIS FRONT LIFTS BACK NORTH. ANOTHER
LOW MOVES ACROSS ONTARIO SUNDAY NIGHT WITH ANOTHER COLD FRONT
MOVING SOUTH ACROSS THE AREA LATER SUNDAY NIGHT INTO MONDAY WITH
ANOTHER PERIOD OF SHOWERS/THUNDERSTORMS. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* WSWLY-WLY WINDS GUSTING TO 20-25 KT THIS AFTERNOON.

* SCATTERED TSRA LATE THIS AFTERNOON...POSSIBLY INTO EARLY
  EVENING.

KREIN

//DISCUSSION...UPDATED 18Z...

MAIN ISSUES FOR THE REMAINDER OF THIS AFTERNOON AND EARLY THIS
EVENING WILL BE GUSTY WEST WINDS AND A CHANCE FOR SCATTERED
THUNDERSTORMS.

WINDS ACROSS THE REGION ARE WSWLY AND GUSTING TO ARND 25KT. THE
WINDS WILL REMAIN WSWLY THROUGH EARLY THIS AFTERNOON AHEAD OF A
WEAK PRE-FRONTAL TROUGH EXTENDING FROM NEWN IL THROUGH SERN IOWA.
THERE HAS BEEN SOME CLOUD DEVELOPMENT ALONG THE TROUGH AXIS...BUT
LITTLE IN THE WAY OF CONVECTIVE CLOUD GROWTH. DIURNAL CU IS
CURRENTLY DEVELOPING OVER NWRN INDIANA AND EAST-CENTRAL
ILLINOIS...WHERE COPIOUS AMOUNTS OF RAIN FELL LAST NIGHT. THERE IS
ALSO SOME DIURNAL CU DEVELOPMENT OVER FAR NERN IL AND SRN WI.
THERE LOCATIONS WHERE CU DEVELOPMENT IS NOTED ON THE SATELLITE
IMAGERY SHOULD BE THE FIRST TO SEE SOME SCT THUNDERSTORM ACTIVITY
AND A FEW CELLS ARE ALREADY DEVELOPING IN SERN WI. SINCE THERE IS
ONLY WEAK FOCUS AT AT THE SURFACE WITH THE PRE-FRONTAL
TROUGH...ANY THUNDERSTORM DEVELOPMENT WILL HAVE TO RELY ON DAYTIME
HEATING IN LOCATIONS OF HIGHER DEWPOINTS...THAT IS LOCATIONS AHEAD
OF THE PRE-FRONTAL TROUGH. THIS LEAVES SOME QUESTION AS TO TIMING
AND COVERAGE OF SHRA/TSRA INVOF THE TERMINALS. THE LATEST TRENDS
INDICATE SOME CU DEVELOPMENT INVOF THE TERMINALS...SO WILL NEED TO
KEEP SOME MENTION OF TS POSSIBILITY...BUT STILL ANTICIPATE
COVERAGE WILL BE SCATTERED AND CONFIDENCE IN THUNDER DIRECTLY AT
THE TERMINALS IS LOW.

THE PRE-FRONTAL TROUGH SHOULD PUSH THROUGH NWRN IN BY LATE
AFTERNOON WITH WINDS VEERING A LITTLE MORE WLY...AND ADVECTING IN
SOME DRIER AIR AT THE SFC. SO...PCPN CHANCES SHOULD DIMINISH AT
SUNSET. A WEAK COLD FRONT EXTENDING FROM CNTRL WI TO ERN IA IS
EXPECTED TO PUSH THROUGH THE AREA EARLY THIS EVENING...ALLOWING
WINDS TO FURTHER VEER TO NWLY WITH EVEN DRIER AIR OVERSPREADING
THE AREA. SO...EXPECT DRY CONDITIONS THROUGH THE REMAINDER OF THE
NIGHT AND THROUGH TOMORROW.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM TO HIGH CONFIDENCE IN WIND TRENDS.

* MEDIUM CONFIDENCE IN SCATTERED TSRA ACROSS THE REGION THIS
  AFTERNOON UNTIL AROUND SUNSET.

* LOW CONFIDENCE IN COVERAGE/TIMING/DIRECT IMPACT ON THE
  TERMINALS.

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.

KREIN

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...VFR. SOUTHWEST WINDS.
WEDNESDAY...CHANCE OF TSRA. WEST WINDS.
THURSDAY...CHANCE OF TSRA. EAST WINDS.
FRIDAY...TSRA LIKELY DURING THE DAY. SOUTHWEST WINDS.
SATURDAY...CHANCE OF TSRA DURING THE NIGHT. NORTHEAST WINDS.
SUNDAY...CHANCE OF TSRA. SOUTH WINDS.

MTF

&&

.MARINE...
229 AM CDT

A COLD FRONT IS OOZING ITS WAY SOUTHWARD ACROSS THE SOUTHERN PART OF
THE LAKE THIS MORNING. VERY HIGH MOISTURE TO THE SOUTH OF THIS
BOUNDARY MAY ALLOW FOR SOME FOG TO RAPIDLY FORM BEFORE THE FRONT
CLEARS. AS FOR BEHIND THE FRONT...THE DEW POINTS DO NOT DROP OFF
QUICKLY...AND SOME FOG CONTINUES TO BE REPORTED AT BEAVER ISLAND
AND A FEW OTHER PLACES FURTHER NORTH. WILL MENTION FOG IN THE
MORNING PORTION OF THE FORECAST.

THE WESTERLY FLOW WILL INCREASE TODAY AS A SECONDARY COLD FRONT
NEARS AND MOVES SOUTHWARD DURING THE AFTERNOON. A LOW PRESSURE
WILL DEVELOP ALONG THIS OVER LOWER MICHIGAN AND SHOULD DRIVE A
PRETTY SOLID WESTERLY OFFSHORE WIND INTO THE ILLINOIS NEARSHORE
AREA. SO HAVE ISSUED A SMALL CRAFT ADVISORY FOR REGULAR 20-25 KT
GUSTS EXPECTED IN THAT TIME. IN ADDITION...THE AFTERNOON WILL SEE
SCATTERED GUSTY SHOWERS/STORMS ACROSS PARTS OF EASTERN
WISCONSIN...NORTHEAST ILLINOIS...AND NORTHWEST INDIANA THAT COULD
BRING ISOLATED HIGHER GUSTS.

THE NEXT ITEM OF INTEREST OVER THE LAKE IS A STRONG LOW PRESSURE
MOVING EASTWARD OVER ONTARIO TUESDAY NIGHT AND WEDNESDAY. THE
TREND WITH THIS IN MODEL GUIDANCE HAS BEEN SLIGHTLY FURTHER SOUTH
AND BECAUSE OF THIS THE POTENTIAL FOR 30 KT SOUTHERLY WINDS ACROSS
THE NORTHERN AND CENTRAL PART OF THE LAKE HAS INCREASED. MUCH
STRONGER FLOW IS FORECAST WITHIN 500-1000 FT OF THE SURFACE...BUT
THE STABILITY OVER THE LAKE IS EXPECTED TO WIN OUT AND PREVENT
MOST IF NOT ALL OF THAT FROM REACHING THE SURFACE...BUT WILL STILL
NEED TO BE MONITORED.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN
     UNTIL 7 PM MONDAY.

     DENSE FOG ADVISORY...LMZ777-LMZ779 UNTIL 3 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 8, 10:52 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1052 AM CDT MON JUN 8 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
091600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1052 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
   HAIL UP TO THE SIZE OF QUARTERS.
   WIND GUSTS TO 60 MPH.

  AREAS AFFECTED AND TIMING:

   SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHERN WISCONSIN
   AROUND MIDDAY...THEN SHIFT SOUTHWARD OVER NORTHERN ILLINOIS
   AND NORTHWESTERN INDIANA THROUGH THE AFTERNOON. THESE
   THUNDERSTORMS WILL DIMINISH BY EARLY THIS EVENING.

  DISCUSSION:

   AS SURFACE TEMPERATURES WARM INTO THE LOWER TO MID 80S THIS
   AFTERNOON...UNSEASONABLY COLD AIR ALOFT ASSOCIATED WITH AN
   APPROACHING UPPER LEVEL DISTURBANCE WILL SHIFT OVER THE
   AREA. THIS WILL ALLOW FOR AMPLE INSTABILITY TO SUPPORT
   THUNDERSTORM DEVELOPMENT. ALTHOUGH WIDESPREAD SEVERE STORMS
   ARE NOT LIKELY WITH THIS ACTIVITY...SOME OF THE STRONGER
   STORMS COULD BECOME MARGINALLY SEVERE...WITH QUARTER SIZE
   HAIL...AND WIND GUSTS TO 60 MPH. THESE STORMS WILL DIMINISH
   ACROSS THE AREA BY EARLY THIS EVENING.

PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN AT
BANKFULL STAGE OR IN FLOOD THROUGH MID TO LATE WEEK.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH
FRIDAY...AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS AFTERNOON.

&&

LMZ740>745-091600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1052 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
ALONG THE ILLINOIS SHORE AND PARTS OF THE INDIANA SHORE THIS
AFTERNOON.

SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND
EARLY EVENING. SOME OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF
35 KNOTS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY AND
AGAIN SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-091600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1052 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE THROUGH THIS AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY THIS
EVENING. SOME OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35
KNOTS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY
AND AGAIN SUNDAY.

&&

RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 8, 9:45 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
945 AM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     HEAVY RAIN       CHESTERTON              41.60N 87.06W
06/08/2015  E1.40 INCH       PORTER             IN   TRAINED SPOTTER

            TOTAL FROM SUNDAY.

&&

C
Special weather statement, Jun 8, 1:53 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
153 PM CDT MON JUN 8 2015

ILZ006-081930-
LAKE IL-
153 PM CDT MON JUN 8 2015

...SPECIAL WEATHER STATEMENT FOR NORTHERN LAKE COUNTY UNTIL 230 PM
CDT...

AT 152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CAMP LAKE...MOVING EAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. DIME
SIZE HAIL WILL ALSO BE POSSIBLE ALONG THE IMMEDIATE WISCONSIN
BORDER.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ANTIOCH AROUND 200 PM CDT.
  WADSWORTH AROUND 220 PM CDT.
  WAUKEGAN...ZION...BEACH PARK AND WINTHROP HARBOR AROUND 230 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OLD MILL CREEK.

INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 1 AND 4.
 I-294 BETWEEN MILE MARKERS 1 AND 4.

THIS INCLUDES... LAKE COUNTY FIELDERS BASEBALL.

LAT...LON 4249 8781 4247 8780 4240 8781 4248 8819
      4249 8820
TIME...MOT...LOC 1852Z 289DEG 21KT 4253 8812

RC
Local storm report, Jun 8, 2:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
221 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 N BYRON               42.17N 89.27W
06/08/2015  E0.25 INCH       OGLE               IL   COCORAHS

&&

C
Local storm report, Jun 8, 2:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
227 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             BEACH PARK              42.42N 87.86W
06/08/2015  M1.00 INCH       LAKE               IL   TRAINED SPOTTER

            ROUTE 173 AND GREEN BAY ROAD.

&&

C
Local storm report, Jun 8, 2:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
231 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             4 NE GURNEE             42.43N 87.88W
06/08/2015  M0.25 INCH       LAKE               IL   COCORAHS

            HAIL COVERED THE GROUND.

&&

C
Local storm report, Jun 8, 2:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
235 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             2 SW WINTHROP HARBOR    42.46N 87.85W
06/08/2015  M0.50 INCH       LAKE               IL   COCORAHS

            HAIL COVERED GROUND.

&&

C

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:31 PM CDTAreal Flood AdvisoryLOTGrundy, LaSalle, Livingston4 hr
Jun 7, 8:33 PM CDTSpecial Weather StatementLOTFord, Grundy, Iroquois, Kankakee, Livingston72 min
Jun 7, 9:14 PM CDTRiver Flood WarningLOTIroquois67 hr
Jun 7, 9:25 PM CDTRiver Flood AdvisoryLOTIroquois4 days
Jun 7, 10:14 PM CDTFlash Flood WarningLOTIroquois, Kankakee5 hr
Jun 7, 11:10 PM CDTAreal Flood AdvisoryLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more11 hr
Jun 8, 3:05 AM CDTSmall Craft AdvisoryLOT16 hr
Jun 8, 7:49 AM CDTRiver Flood WarningLOTIroquois27 days
Jun 8, 8:18 AM CDTRiver Flood AdvisoryLOTKankakee36 hr
Jun 8, 8:29 AM CDTMarine Dense Fog AdvisoryLOT44 hr
Jun 8, 12:00 PM CDTRiver Flood WarningLOTBureau, LaSalle, Putnam34 hr
Jun 8, 1:53 PM CDTSpecial Marine WarningLOT112 min
Jun 8, 2:18 PM CDTSevere Thunderstorm WarningLOTLake27 min
Jun 8, 2:45 PM CDTRiver Flood WarningLOTKankakee48 hr
Jun 8, 2:55 PM CDTRiver Flood AdvisoryLOTGrundy, Will52 hr
Jun 8, 2:55 PM CDTRiver Flood AdvisoryLOTGrundy16 hr
Jun 8, 3:16 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry44 min
Jun 8, 3:27 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Kendall, Lee50 min
Jun 8, 3:28 PM CDTSpecial Marine WarningLOT92 min
Jun 8, 3:36 PM CDTSpecial Marine WarningLOT84 min
Jun 8, 4:00 PM CDTSevere Thunderstorm WarningLOTCook, DuPage30 min
Jun 8, 4:33 PM CDTSevere Thunderstorm WarningLOTKane, Kendall42 min
Jun 8, 4:57 PM CDTSpecial Marine WarningLOT93 min
Jun 8, 5:31 PM CDTSpecial Marine WarningLOT59 min
Jun 8, 6:07 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston53 min
Jun 8, 6:38 PM CDTSevere Thunderstorm WarningLOTIroquois37 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.